Alert archive / Colorado / Special Weather Statements in 2020
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 1, 2020, 7:49 PM MDT for Pueblo County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2020, 7:49 PM MDT (01:49 UTC)
- Expired
- Aug 1, 2020, 8:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 29 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 2770 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335 WWUS85 KPUB 020149 SPSPUB Special Weather Statement National Weather Service Pueblo CO 749 PM MDT Sat Aug 1 2020 COZ086-089-093-020215- Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO- La Junta Vicinity/Otero County CO- 749 PM MDT Sat Aug 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...SOUTHWESTERN CROWLEY AND EASTERN PUEBLO COUNTIES UNTIL 815 PM MDT... At 748 PM MDT, Doppler radar was tracking a strong thunderstorm near Pueblo Depot, or 12 miles east of Pueblo, moving southeast at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Northeastern Pueblo, Fowler, Boone, Avondale and Pueblo Depot. LAT...LON 3833 10458 3848 10435 3816 10395 3790 10434 TIME...MOT...LOC 0148Z 318DEG 39KT 3832 10440 $$ mw
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:10 PM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 1, 3:10 PM MDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 310 PM MDT Sat Aug 1 2020 .SHORT TERM...(This evening through Sunday) Issued at 310 PM MDT Sat Aug 1 2020 Upper pattern remains the same as the past few days, with high pressure over the desert sw and moderate n-nw flow aloft across CO. Some subtle changes at the lower levels versus 24 hrs ago, as surface dewpoints are around 5-8 degf below yesterday's numbers at this time, leading to a corresponding decrease in instability over much of the region. Certainly still enough CAPE (500-1000 j/kg) at most locations to support convection, though radar trends through 21z show mostly weak storms so far. Will continue with sct pops over much of the area into the evening, and a strong storm or two still looks possible along and west of I-25, where instability is maximized. Activity again fades away mid to late evening with loss of heating. On Sunday, stronger upslope push expected over the eastern mountains and plains as surface high pressure builds southward through the central U.S. Upper flow remains mainly unchanged as swrn ridge builds only slightly northeastward through the day. Given increase in moisture and low level wind speed, shear (0-6km 30-40 kts) and instability (CAPE of 1k-2k j/kg) look more favorable for widespread/stronger storms along and east of the mts Sunday afternoon and evening, with SWODY2 over the much of the area looking reasonable. Thought about a flash flood watch for area burn scars given increasing moisture, though pwat over the mountains only slightly increases as upslope flow remains rather shallow, so will hold off for now, though acknowledge that threat for flooding will increase. Max temps will change little, with readings within a few degf of Saturday's numbers. .LONG TERM...(Sunday night through Saturday) Issued at 310 PM MDT Sat Aug 1 2020 Sunday night through Monday...Very similar pattern in place across the forecast area through Mon. The ridge of high pressure over the southwestern US will keep north to northwest flow aloft in place across CO, while at the surface easterly winds will keep llvl moisture in place across the plains. Surface winds do not swing around to a more southerly direction until Mon aftn, so abundant available moisture will be in place from Sun evening through at least the first half on Mon, and SPC has painted a Marginal Risk area for severe storms across the eastern plains for Mon. The flash flood threat for area burn scars will remain as well since the steering flow for storms will be out of the n-nw, increasing the training potential. Likely to categorical pops are in place for the higher terrain and valleys, with scattered pops along the I-25 corridor. Overnight low temps Sun night will cool into the 40s for the high valleys, while remaining somewhat mild for the plains in the mid 50s to around 60F. Max temps Mon are expected to warm into the 80s for most areas. Tuesday and Wednesday...Models are indicating a slight chance in the overall pattern across the region for midweek, as compared to the expected progression from yesterday. An upper low will track across the Pacific NW, southern Canada and northern Rockies on Tue and Wed, but the upper ridge will hold steady and remain in place, with the ridge axis continuing along the UT and CO state line. The flow aloft will shift slightly however, and become more west to northwest. This will help to push some of the llvl moisture back to the east, bumping max temps upward into the 80s for the high valleys, and mid 80s to lower 90s for the plains both days. There will be enough residual moisture available that there will be a daily chance of scattered convection over the higher terrain and adjacent plains each aftn and eve. Thursday through Saturday...The upper ridge axis finally starts to move and shifts east into Kansas, as a longwave trough establishes over the western US. This will open up the southwest tap of Pacific moisture into the desert sw and Four Corners region, with increased pcpn chances for the higher terrain each day. Plan on highs in the mid 70s to around 80F for the high valleys, and 85-95F for the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 310 PM MDT Sat Aug 1 2020 Scattered tsra expected over and near the mountains this afternoon and evening, with activity generally moving toward the s-se. Storms will move toward lower elevations 21z-23z, with vcts at all taf sites until 01z-03z. Gusty winds the main risk with storms, with brief MVFR cigs/vis in heavy rain under the strongest cells. Activity gradually ends 03z-05z this evening, with light winds overnight. Expect convection to become more widespread on Sunday, impacting all terminals in the afternoon and evening. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, Aug 1, 11:39 AM MDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1139 AM MDT Sat Aug 1 2020 COZ058>089-093>099-021745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1139 AM MDT Sat Aug 1 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected this afternoon and evening in and near the mountains. The main risk with thunderstorms will be gusty winds up to 50 mph, brief heavy rainfall, and dangerous cloud to ground lightning. However, one or two storms could briefly become strong across the southeast mountains and I-25 corridor, producing hail up to the size of nickels and wind gusts up to 60 mph. Localized flash flooding will be possible on area burn scars should these locations be directly impacted. .DAYS TWO THROUGH SEVEN...Sunday through Friday Widespread thunderstorms are expected over the mountains on Sunday and Monday afternoon and evening. Flash flooding will be possible if a stronger storm develops over the Spring, Decker, Junkins, or Hayden Pass burn scars. Some severe storms are possible over the adjacent plains on Sunday and Monday afternoon and evening, with the main risks being large hail and strong winds. Isolated to scattered thunderstorms are expected over the mountains from Tuesday through Friday. If a stronger storm develops over a burn scar, flash flooding is possible. Isolated thunderstorms are expected over the lower elevations Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening in and near the mountains. 10/SKELLY
In the hours before
Special weather statement, Aug 1, 3:18 PM MDT, 4 hours 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 318 PM MDT Sat Aug 1 2020 COZ065-066-069-070-012200- La Garita Mountains Above 10000 Ft CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 318 PM MDT Sat Aug 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALAMOSA... NORTHEASTERN RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES UNTIL 400 PM MDT... At 316 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of La Garita, or about 35 miles northwest of Alamosa, moving southeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Monte Vista, Center and La Garita. LAT...LON 3793 10651 3805 10634 3771 10590 3754 10616 TIME...MOT...LOC 2116Z 319DEG 25KT 3794 10637 ep
Special weather statement, Aug 1, 4:15 PM MDT, 3 hours 34 minutes before
Special Weather Statement National Weather Service Pueblo CO 415 PM MDT Sat Aug 1 2020 COZ067>071-012245- Southern San Luis Valley CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO- Eastern San Juan Mountains Above 10000 Ft CO- 415 PM MDT Sat Aug 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA... SOUTHEASTERN RIO GRANDE AND NORTH CENTRAL CONEJOS COUNTIES UNTIL 445 PM MDT... At 414 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Monte Vista, or 24 miles west of Alamosa, moving east southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Capulin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3744 10647 3760 10630 3744 10590 3717 10614 TIME...MOT...LOC 2214Z 310DEG 17KT 3747 10631 mw
Special weather statement, Aug 1, 5:00 PM MDT, 2 hours 49 minutes before
Special Weather Statement National Weather Service Pueblo CO 500 PM MDT Sat Aug 1 2020 COZ074-075-088-012345- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 500 PM MDT Sat Aug 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 545 PM MDT... At 500 PM MDT, Doppler radar was tracking a strong thunderstorm near Cuchara Pass, or 15 miles southeast of Indian Creek on the southeastern Spring Burn Scar, moving southeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Segundo, Boncarbo and Weston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3723 10507 3737 10496 3726 10459 3701 10479 TIME...MOT...LOC 2300Z 304DEG 13KT 3727 10496 mw
Special weather statement, Aug 1, 7:18 PM MDT, 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 718 PM MDT Sat Aug 1 2020 COZ085-086-020200- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 718 PM MDT Sat Aug 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 800 PM MDT... At 718 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Pinon, or 20 miles northwest of Pueblo, moving southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pueblo, Fountain, Pueblo Reservoir, Salt Creek, Blende, Pueblo West, Pinon and Pueblo Depot. LAT...LON 3854 10491 3865 10473 3837 10426 3811 10468 TIME...MOT...LOC 0118Z 323DEG 22KT 3854 10476 mw
Special weather statement, Aug 1, 7:49 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 749 PM MDT Sat Aug 1 2020 COZ086-089-093-020215- Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO- La Junta Vicinity/Otero County CO- 749 PM MDT Sat Aug 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...SOUTHWESTERN CROWLEY AND EASTERN PUEBLO COUNTIES UNTIL 815 PM MDT... At 748 PM MDT, Doppler radar was tracking a strong thunderstorm near Pueblo Depot, or 12 miles east of Pueblo, moving southeast at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Northeastern Pueblo, Fowler, Boone, Avondale and Pueblo Depot. LAT...LON 3833 10458 3848 10435 3816 10395 3790 10434 TIME...MOT...LOC 0148Z 318DEG 39KT 3832 10440 mw
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:18 PM MDT | Special Weather Statement | PUB | Pueblo | 42 min |
| Aug 1, 8:18 PM MDT | Special Weather Statement | PUB | Prowers | 27 min |
| Aug 2, 1:59 PM MDT | Special Weather Statement | PUB | Costilla | 31 min |
| Aug 2, 2:14 PM MDT | Special Weather Statement | PUB | Custer | 46 min |
| Aug 2, 2:26 PM MDT | Special Weather Statement | PUB | Alamosa | 34 min |
| Aug 2, 2:31 PM MDT | Special Weather Statement | PUB | Costilla | 44 min |
| Aug 2, 2:47 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 20 min |
| Aug 2, 3:08 PM MDT | Special Weather Statement | PUB | Rio Grande | 52 min |
| Aug 2, 3:13 PM MDT | Special Weather Statement | PUB | Huerfano | 47 min |
| Aug 2, 3:32 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Aug 2, 3:42 PM MDT | Special Weather Statement | PUB | Costilla | 48 min |
| Aug 2, 4:01 PM MDT | Special Weather Statement | PUB | Pueblo | 44 min |
| Aug 2, 4:13 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Aug 2, 4:15 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Aug 2, 4:29 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Aug 2, 4:38 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Aug 2, 5:12 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Aug 2, 5:41 PM MDT | Special Weather Statement | PUB | Pueblo | 34 min |
Nearby
Special Weather Statements in Colorado, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.